Доступ предоставлен для: Guest
Портал Begell Электронная Бибилиотека e-Книги Журналы Справочники и Сборники статей Коллекции
International Journal for Multiscale Computational Engineering
Импакт фактор: 1.016 5-летний Импакт фактор: 1.194 SJR: 0.554 SNIP: 0.68 CiteScore™: 1.18

ISSN Печать: 1543-1649
ISSN Онлайн: 1940-4352

Выпуски:
Том 17, 2019 Том 16, 2018 Том 15, 2017 Том 14, 2016 Том 13, 2015 Том 12, 2014 Том 11, 2013 Том 10, 2012 Том 9, 2011 Том 8, 2010 Том 7, 2009 Том 6, 2008 Том 5, 2007 Том 4, 2006 Том 3, 2005 Том 2, 2004 Том 1, 2003

International Journal for Multiscale Computational Engineering

DOI: 10.1615/IntJMultCompEng.2016015897
pages 291-302

MODELING HETEROGENEITY IN NETWORKS USING POLYNOMIAL CHAOS

Karthikeyan Rajendran
Department of Chemical and Biological Engineering, Princeton University, Princeton, NJ
Andreas C. Tsoumanis
Department of Chemical and Biological Engineering, Princeton University, Princeton, NJ
Constantinos I. Siettos
School of Applied Mathematics and Physical Sciences, NTUA, Athens, Greece
Carlo R. Laing
Institute for Natural and Mathematical Sciences, Massey University, Auckland, New Zealand
Ioannis G. Kevrekidis
Department of Chemical and Biological Engineering, Princeton University, Princeton, NJ; Program in Applied and Computational Mathematics, Princeton University, Princeton, NJ

Краткое описание

Using the dynamics of information propagation on a network as our illustrative example, we present and discuss a systematic approach to quantifying heterogeneity and its propagation that borrows established tools from uncertainty quantification, specifically, the use of polynomial chaos. The crucial assumption underlying this mathematical and computational "technology transfer" is that the evolving states of the nodes in a network quickly become correlated with the corresponding node identities: features of the nodes imparted by the network structure (e.g., the node degree, the node clustering coefficient). The node dynamics thus depend on heterogeneous (rather than uncertain) parameters, whose distribution over the network results from the network structure. Knowing these distributions allows one to obtain an efficient coarse-grained representation of the network state in terms of the expansion coefficients in suitable orthogonal polynomials. This representation is closely related to mathematical/computational tools for uncertainty quantification (the polynomial chaos approach and its associated numerical techniques). The polynomial chaos coefficients provide a set of good collective variables for the observation of dynamics on a network and, subsequently, for the implementation of reduced dynamic models of it. We demonstrate this idea by performing coarse-grained computations of the nonlinear dynamics of information propagation on our illustrative network model using the Equation-Free approach.


Articles with similar content:

ADAPTIVE SAMPLING WITH TOPOLOGICAL SCORES
International Journal for Uncertainty Quantification, Vol.3, 2013, issue 2
Dan Maljovec, Valerio Pascucci, Bei Wang, Ana Kupresanin, Gardar Johannesson, Peer-Timo Bremer
ITERATIVE METHODS FOR SCALABLE UNCERTAINTY QUANTIFICATION IN COMPLEX NETWORKS
International Journal for Uncertainty Quantification, Vol.2, 2012, issue 4
Tuhin Sahai, Amit Surana, Andrzej Banaszuk
A GRADIENT-BASED SAMPLING APPROACH FOR DIMENSION REDUCTION OF PARTIAL DIFFERENTIAL EQUATIONS WITH STOCHASTIC COEFFICIENTS
International Journal for Uncertainty Quantification, Vol.5, 2015, issue 1
Miroslav Stoyanov, Clayton G. Webster
A HYBRID GENERALIZED POLYNOMIAL CHAOS METHOD FOR STOCHASTIC DYNAMICAL SYSTEMS
International Journal for Uncertainty Quantification, Vol.4, 2014, issue 1
Michael Schick, Vincent Heuveline
A STOPPING CRITERION FOR ITERATIVE SOLUTION OF STOCHASTIC GALERKIN MATRIX EQUATIONS
International Journal for Uncertainty Quantification, Vol.6, 2016, issue 3
Christophe Audouze , Pär Håkansson, Prasanth B. Nair